MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT DISTAL BIFURCATED BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT DISTAL BIFURCATED BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number ZFEN-D-12-28-76-C
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The graft was successfully implanted, only the delivery system is expected to be returned for evaluation.
 
Event or Problem Description
When releasing the distal end of the graft, the release mechanism came off but the wire did not.Forceps were used to remove wire and the case was completed successfully.
 
Additional Manufacturer Narrative
The delivery system, sheath, and white release mechanism (including the trigger wire) were returned and evaluated.There were signs of damage to the pusher and the white release mechanism had the screw and wire in place indicating trigger wire breakage.Review of the device history record (dhr) for work order (b)(6) found that the work order appeared complete, and the quality control inspection was verified to ensure that the device passed inspection.Review of specifications found that there are a number of controls and processes in place that would identify faulty product prior to shipping.Review of instructions for use (ifu) supplied with the device for general information was found to contain appropriate warnings, precautions, and instructions to the user, including: 11.4.12 distal bifurcated body deployment (continued) 1.Remove the safety lock from the white trigger-wire release mechanism.Withdraw and remove the trigger-wire by sliding the white trigger-wire release mechanism off the handle and then remove via its slot over the device inner cannula.(figure 30) 2.Under fluoroscopy and after verification of iliac leg graft position, withdraw grey positioner with secured inner cannula.3.Re-check the position of the wire guides.Leave sheath and wire guide in place.4.Close the captor hemostatic valve on the introducer sheath by turning in a clockwise direction until hemostasis is achieved.(figure 31) note: technical assistance from a cook product specialist may be obtained by contacting your local cook representative.A review of the manufacturing records and specifications did not reveal any discrepancies that could have contributed to the reported issue.The investigation concluded that the complaint device was manufactured to specification.Based on the available information, visual inspection of returned device and completed investigation, a definitive root cause could not be determined.Possible root causes are: inadequate material selection inadequate design patient/procedural factors.
 
Event or Problem Description

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT DISTAL BIFURCATED BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane
AS 
Manufacturer (Section G)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane
AS  
Manufacturer Contact
veronica herreraalviar
95 brandl street
eight mile plains
brisbane 
AS  
MDR Report Key19227057
Report Number9680654-2024-00046
Device Sequence Number15198796
Product Code MIH
UDI-Device Identifier10827002325514
UDI-Public(01)10827002325514(17)270319(10)AC1155383
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZFEN-D-12-28-76-C
Device Lot NumberAC1155383
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer04/29/2024
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale